Alert archive / Idaho / Wind Advisories in 2013
Wind Advisory 2, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Feb 17, 2013, 3:36 AM MST. It took effect at Feb 17, 2013, 5:00 AM MST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2013, 3:36 AM MST (10:36 UTC)
- In effect from
- Feb 17, 2013, 5:00 AM MST
- Expired
- Feb 17, 2013, 9:16 AM MST
- In force
- 4 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
410 WWUS75 KPIH 171036 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 336 AM MST SUN FEB 17 2013 ...VERY WINDY BEHIND FRONT IN SOUTH CENTRAL IDAHO... .LAST NIGHTS FRONT BROUGHT LIGHT SNOW TO SOME AREAS OF CENTRAL AND EASTERN IDAHO...AND WILL BRING VERY WINDY CONDITIONS TO PARTS OF THE EASTERN MAGIC VALLEY AND THE SOUTH CENTRAL HIGHLANDS...BOTH THIS MORNING AND INTO THE EARLY AFTERNOON...WHEN WINDS WILL BEGIN TO DECREASE. IDZ017-022-180000- /O.NEW.KPIH.WI.Y.0002.130217T1200Z-130218T0000Z/ EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... OAKLEY 336 AM MST SUN FEB 17 2013 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...FROM THIS MORNING UNTIL LATE THIS AFTERNOON. STRONGEST WINDS SHOULD OCCUR FROM 9 AM UNTIL AROUND 2 PM. * WINDS...SOUTHWEST TO WEST WINDS WILL REACH 30 TO 40 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...EASTERN MAGIC VALLEY SOUTH OF RUPERT AND THE SOUTH CENTRAL HIGHLANDS...ESPECIALLY ON THE SUMMITS AND RIDGES. * IMPACTS...WIND OF THIS STRENGTH CAN MAKE IT DIFFICULT TO CONTROL YOUR VEHICLE...MAINLY WHEN THE WIND BECOMES A CROSS WIND AS YOU TRAVEL. MINOR DAMAGE TO ROOFS AND OTHER PROPERTY CAN HAPPEN. VERY WINDY CONDITIONS CAN ALSO BRING DOWN POWER LINES AND WEAKENED TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MESSICK
1 follow-up statement
479 WWUS75 KPIH 171616 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 916 AM MST SUN FEB 17 2013 IDZ017-022-171730- /O.CAN.KPIH.WI.Y.0002.000000T0000Z-130218T0000Z/ EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... OAKLEY 916 AM MST SUN FEB 17 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WEST WINDS OF 15 TO 30 MPH WERE OBSERVED THROUGHOUT THE LOWER SNAKE RIVER PLAIN...EASTERN MAGIC VALLEY AND SOUTH-CENTRAL HIGHLANDS LATE THIS MORNING AND ARE EXPECTED TO CONTINUE TO DIMINISH THROUGH THE AFTERNOON AS THE COLD FRONT SLIPS FURTHER SOUTHEAST INTO UTAH. THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 16, 2:09 PM MST, 13 hours 27 minutes earlier.
Area forecast discussion, Feb 16, 2:09 PM MST, 13 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 209 PM MST SAT FEB 16 2013 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT. FAST MOVING PACIFIC TROF AND ASSOCIATED COLD FRONT MOVE THROUGH SOUTHEAST IDAHO LATE TONIGHT AND EARLY SUNDAY MORNING. SATELLITE SHOWING MINIMAL MOISTURE WITH THE SYSTEM BUT GOOD LIFT AND EXPECT ABOUT 1 TO 3 INCHES OF SNOW IN THE MOUNTAINS WITH LESS THAN AN INCH IN THE SNAKE RIVER PLAIN THROUGH SUNDAY AFTERNOON. EXPECT HEAVIEST AMOUNTS IN THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS BUT THINK SHOULD MAX OUT AT AROUND 3 INCHES. EXPECT 10 TO 20 MPH SUSTAINED WINDS BEHIND THE FRONT AS WELL SUNDAY. EXPECT MUCH COOLER CONDITIONS SUNDAY WITH TEMPERATURES AGAIN RETURNING TO BELOW SEASONAL NORMALS AFTER THE MILD CONDITIONS TODAY. SNOW SHOULD END SUNDAY NIGHT EXCEPT FOR THE EASTERN HIGHLANDS AND EXPECT DRY CONDITIONS MONDAY AND MONDAY NIGHT WITH UPPER RIDGE QUICKLY MOVING IN MONDAY THEN SHIFTING EAST MONDAY NIGHT AHEAD OF THE NEXT PACIFIC TROF. WILL HAVE CONTINUED COLDER THAN NORMAL TEMPERATURES ON MONDAY. GK .LONG TERM...TUESDAY THROUGH SATURDAY. A NICE ACTIVE PATTERN THROUGH THE EXTENDED. MODELS CONTINUE TO SHOW CONSISTENCY WITH DIGGING OF THE LOW PRESSURE TROUGH AS IT MOVES INTO THE INTER MOUNTAIN WEST ON TUESDAY THROUGH THURSDAY. EC AND GFS MODELS SHOW THIS TROUGH DIGGING SOUTH INTO SOUTHERN UTAH WITH SNOW SHOWERS POSSIBLE OVER THE AREA PROJECTED SNOW AMOUNTS ARE MAYBE ONLY 4 TO 7 INCHES IN THE SOUTHEAST IDAHO MOUNTAINS OVER A 48 HOUR PERIOD TUESDAY MORNING THROUGH THURSDAY MORNING...THE LOWER VALLEYS PERHAPS 1 TO 3 INCHES. RIDGE TOP WINDS MAYBE STRONG ENOUGH FOR SOME BLOWING AND DRIFTING FOR A FEW HOURS TUESDAY ON THE EASTERN HIGHLANDS AND UPPER SNAKE HIGHLANDS. ANOTHER SHORTWAVE TROUGH RACES THROUGH ON FRIDAY IN STRONG NORTHWEST FLOW WHICH WILL PRODUCE A QUICK ROUND OF SNOW SHOWERS AND ANOTHER ONCE POISED TO COME THROUGH LATE ON SATURDAY. KEY IMPACTS WILL BRIEF PERIODS OF SNOW AND WINDS WITH EACH FRONTAL BOUNDARY SWING BY. PRESTON && .AVIATION...VFR CONDITIONS TO PREVAIL REST OF DAYLIGHT HOURS. A QUICK MOVING STORM SYSTEM WILL PUSH THROUGH LATE TONIGHT THROUGH TOMORROW MIDDAY WITH GUSTY WINDS DEVELOPING BEHIND THE COLD FRONT AND SNOW SHOWERS AND MVFR CONDITIONS FROM LOWERING CLOUD HEIGHTS AT IDA AND PIH BETWEEN 12 AND 18Z. PRESTON && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 16, 5:48 AM MST, 21 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 548 AM MST SAT FEB 16 2013 IDZ017>025-031-032-171300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 548 AM MST SAT FEB 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LIGHT SNOW OF LESS THAN ONE INCH IS POSSIBLE IN THE SNAKE RIVER PLAIN. 1 TO 4 INCHES OF SNOW IS POSSIBLE IN THE CENTRAL IDAHO MOUNTAINS AND THE SOUTHERN AND EASTERN HIGHLANDS OF IDAHO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MORE SNOW IS EXPECTED ON TUESDAY AND WEDNESDAY OF THIS COMING WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.